Alert archive / Maryland / Flash Flood Warnings in 2005
Flash Flood Warning 27, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 9, 2005, 6:19 PM EDT for Howard County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2005, 6:19 PM EDT (22:19 UTC)
- Expired
- Jun 9, 2005, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Howard County, MD
The radar
The Sterling radar (KLWX), 57 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:10 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 9, 3:10 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 310 PM EDT THU JUN 9 2005 .SHORT TERM (TONIGHT AND FRIDAY)... SURFACE ANALYSIS FROM 15Z SHOWED HIGH PRESSURE OFF THE MID ATLANTIC COAST...EXTENDING THROUGH THE SOUTHEAST UNITED STATES. AREA OBSERVATIONS SHOW TEMPERATURES IN THE MID 80S AND DEW POINTS IN THE 70S...AND REGIONAL RADAR SHOWS SCATTERED CONVECTION MOVING INTO THE AREA FROM THE SOUTHWEST. ALTHOUGH THERE IS LITTLE IN THE WAY OF FORCING TO THIS ACTIVITY...THERE IS MOISTURE AND INSTABILITY IN THE AREA. THE 12Z KIAD RAOB SHOWED PW OF 1.63...LIFTED INDEX OF -5.1...AND A CAPE OF NEARLY 2500 J/KG. THIS ACTIVITY IS EXPECTED TO CONTINUE INTO TONIGHT...SO WILL CARRY OVER SCATTERED SHOWERS AND THUNDERSTORMS ACCORDINGLY IN THE FORECAST. THIS WILL AGAIN HELP FOR PATCHY FOG LATE TONIGHT AND EARLY TOMORROW MORNING. TOMORROW LOOKS LIKE A SIMILAR SITUATION. EXPECT ISOLATED CONVECTION TO BEGIN DURING THE MID TO LATE MORNING HOURS...INCREASING IN COVERAGE AND INTENSITY BY THE AFTERNOON. WITH WEAK STEERING WINDS AND ABUNDANT MOISTURE...LOCAL FLASH FLOODING IS STILL SOMETHING TO WATCH...ALTHOUGH FLASH FLOOD GUIDANCE IS STILL HIGH. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. PATCHY FOG WILL DEVELOP LATE TONIGHT AND EARLY TOMORROW MORNING...WITH CEILINGS AND VISIBILITIES REDUCED TO IFR CONDITIONS THROUGH 09Z. SHOWERS AND THUNDERSTORMS TOMORROW WILL INCREASE IN COVERAGE THROUGH TOMORROW AFTERNOON. && .MARINE... SOUTH WINDS WILL RANGE FROM 8 TO 12 KT WITH GUSTS INTO THE MID TEENS TODAY AND THEN DROP BELOW 10 KT TONIGHT. NO SMALL CRAFT ADVISORIES ANTICIPATED. && .LONG TERM... BERMUDA HIGH AND ACCOMPANYING UPPER RIDGE OVER THE EASTERN STATES WILL KEEP THE WARMTH AND HUMIDITY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. UPPER RIDGE ACTUALLY RETROGRADES AND STRENGTHENS OVER THE WEEKEND...PUSHING THE CHANNEL OF HIGH THETA E AIR AND SCATTERED TSRA FURTHER WEST. THAT WILL KEEP US MAINLY DOWN TO SLIGHT CHC AND ISOLATED ACTIVITY SAT AND SUN...MAINLY DIURNAL CONVECTION OVER THE MTNS. EARLY NEXT WEEK...LATE SUN THRU MON WILL DEPEND A BIT ON THE LEFTOVER MOISTURE FROM TROPICAL STORM ALLISON...WELCOME TO HURRICANE SEASON. AT THE MOMENT THAT LOOKS LIKE IT WILL STAY MAINLY WEST OF THE AREA...BUT THAT REMAINS TO BE SEEN THIS FAR OUT. IT WILL BE ENOUGH TO BRING BACK A CHANCE OF SHOWERS AND TSRA FOR MON. ALSO NEXT WEEK IS CURRENTLY FORECAST TO TRANSITION FROM EAST COAST RIDGE TO TROF BY LATE WEEK. THE BACK DOOR FRONT IS CURRENTLY FORECAST SLIDE BY TUE AND WED AND BRING SOME COOLER WEATHER DOWN. ALSO CHC OF SHOWERS BOTH DAYS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SHORT TERM...ALLEN LONG TERM...STRONG AVIATION...ALLEN MARINE...ALLEN
Hazardous weather outlook, Jun 9, 4:50 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 450 AM EDT THU JUN 9 2005 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-101000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 450 AM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND STORMS ARE EXPECTED MAINLY THIS AFTERNOON. DUE TO HIGH MOISTURE CONTENT IN THE AIRMASS AND UNIFORM SOUTHERLY WINDS THROUGH THE ATMOSPHERE...STORMS COULD MOVE OVER THE SAME LOCATIONS REPEATEDLY CAUSING LOCALLY HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. JB
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:50 PM EDT | Severe Thunderstorm Warning | LWX | Grant | 23 min |
Nearby
Flash Flood Warnings in Maryland, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.